Avatar
Please consider registering
guest
sp_LogInOut Log In sp_Registration Register
Register | Lost password?
Advanced Search
Forum Scope


Match



Forum Options



Minimum search word length is 3 characters - maximum search word length is 84 characters
sp_TopicIcon
I dont know what to do.
October 11, 2000
9:37 pm
Avatar
guest_guest
Guest
Guests

i went to the psychiatrist, he perscribed Effexor for me. i'm also going to start grouo therapy on monday and private counseling too. i dont know if i should take the drug or not. if i take the drug and it gives me those 'higs', i might not feel the need of group therapy. but i feel that the drug might only be a 'cover' thing to do the thing momentarily.

actually i'm having trouble in studiesm cause of my depression. i thought i just want to finish my studies (cause my graduation is in danger due to poor performance).
so i thought i'd take the drug just to get through studies. i know i was so much against drugs, but i felt there was no way out ...
i cannot afford to stay in school for longer than bnecessary. its giving me headache already.

i dont know what to do. should i stop the drug and do the therapy? or keep the drugs and see if i feel like theraepy?

i dont want to be a person on a high, when i'm attending the group counseling or privat one too. otherwise what would be the use if i'm not my genuine self?

the doctor told me when we feel loved, our brain gievs out the chemical called seratin or serotin and that makes us feel fulfilled. that drug he told me about, also does this. it releases that chemical.
he said i dont have nough seratin cause my mother was mean and critical.
but the thing is.... i dont want to be dependent on it. second, i would so much prefer if i did it without drugs.
i'm confused, exhausted and feeling so low. i havent started taking the drug yet.
i've heard it gives people nightmares if they forget to take the drug. it comes back allright, but its effects seem powerful and manupilating to the personality. i'm fearful of that. thats why i dont like drugs. cause they're so manipulative.
sigh ..

i dont know what to do.

October 11, 2000
10:56 pm
Avatar
single mom again
New Member
Members
Forum Posts: -1
Member Since:
September 30, 2010
sp_UserOfflineSmall Offline

I THINK YOU HAVE ANSWERED YOUR OWN QUESTION. I DO NOT KNOW ANYTHING ABOUT THE DRUG, SO MAYBE YOU COULD RESEARCH IT AND GET A SECOND OPINION. IF YOU ARE UNCOMFORTABLE WITH IT THAN DON'T, HOWEVER IF IT IS REALLY SOMETHING YOU FEEL YOU NEED, TALK TO ANOTHER DOCTOR. I DON'T LIKE TO BE "OUT OF MY HEAD" EITHER. BEEN THERE, DONE THAT. I DON'T KNOW THE REASON YOU NEED IT, BUT I FEEL IT IS ALWAYS BETTER WITHOUT DRUGS. CAN YOU TELL I WENT TO REHAB?

October 12, 2000
8:49 pm
Avatar
guest_guest
Guest
Guests

whats rehab? thanks for the advice. i think i'll take the drug for now .. and the therapy too. lets see what happens. one reason why i think why girls woulndt like me is that i am so skinny. maybe if i had drugs, they gave me a boost, and i ate well and did exercise (cause of the energy the drug gave me), i might improve my self-image. later i could leave the drug. between it costs 100 dollars, isnt that expensive. but it will go on insurance.. hopefully.

October 13, 2000
1:09 am
Avatar
single mom again
New Member
Members
Forum Posts: -1
Member Since:
September 30, 2010
sp_UserOfflineSmall Offline

Rehab is where I went for a 28 day stay for being addicted to drugs. I was a "crackhead". I lost my job, some people that I thought were my friends and of course the $6000.00 insurance did not pay. I learned a lot about myself and am glad I went. I do not do drugs now. I was even nervous about taking pain killers when I had my children. I had c-sections and you need some pain killers. Good luck to you!!

October 13, 2000
1:31 am
Avatar
guest_guest
Guest
Guests

oh.. good luck to u too..

October 13, 2000
4:24 am
Avatar
guest_guest
Guest
Guests

single mom, i'm sorry i'm this dry. i'm like this with everyone. 😐 . sorry. i'm moody too.

October 13, 2000
4:33 am
Avatar
hazza
New Member
Members
Forum Posts: -1
Member Since:
September 24, 2010
sp_UserOfflineSmall Offline

Guest,
why dont you take the drug and the therapy for now and give yoruself say a three month trial on it at least.
after three months you can talk with your doctor and review what you think is working out and what isn't.
make the decision that whatever you feel like you are gonna keep up with ALL the treatments for that time.
it is not an either / or situation.
the drug is NOT a replacement fr therapy, it is just a helping hand to help you be able to do the WORK on yourself.
ONLY by doing that personal growth and therapy work will you be able to move forward and face the issues that are hplding you back, but the drugs help you just like a crutch helps and person with a broken leg but the crutch does not CURE the broken leg.
you are taking VERY positive steps here - be proud of yourself for going to the doctors and getting the hep you are - this is the best thing you can do -WELL DONE!!
Hazza

October 13, 2000
5:25 am
Avatar
guest_guest
Guest
Guests

🙂 thanks.. ya i guess some ppl have told me to take the drugs, so i'm gonna do that. still i'm afraid of them. i hope for the best, what else can i do.
school still sucks. maybe i havent started the drug thats why. i'll go tomorrow to get it ...

October 14, 2000
12:44 pm
Avatar
Molly
New Member
Members
Forum Posts: -1
Member Since:
September 30, 2010
sp_UserOfflineSmall Offline

I don't know when you started to take the drug, but the last few postings have been much lighter. I think you should take the drug for at least 8 weeks. The high you feel might be what other people call normal. I do not believe that this drug falls in to what some would consider a drug of abuse, not that it couldn't be, but it is definately not like crack, or vallium, or vicoden. It simply works on a part of the brain to lift depression. I doubt it will have anything but a positive effect during your group therapy, or even your private counseling sessions. I want to acknowledge you for taking some scarey steps towards getting well.

October 14, 2000
5:07 pm
Avatar
janes
New Member
Members
Forum Posts: -1
Member Since:
September 24, 2010
sp_UserOfflineSmall Offline

You shouldn't feel "high"...alkthough if you are depressed "normal" may feel "high" to you.

Your psych has had a minimum of 12 years medical training....why not trust him and give it a go. Your mental state should not be so altered that you will just not go to your therapy appts.

Oh what a tangled web we weave...seems like when we get on the track to recovery we will seek any means to derail ourselves so we can stay miserable....
Take the meds, go to therapy and stop second guesiing yourself and the professionals you are consulting with.

October 14, 2000
6:29 pm
Avatar
guest_guest
Guest
Guests

thanks thanks, janes and molly. i havent started the med yet. i have to find a store that supports the insurance i have.. the doc told me its about 100$.

October 14, 2000
10:28 pm
Avatar
guest_guest
Guest
Guests

i just woke up right now. it felt good for 10 seconds just after i woke up, i felf peace in me and tranquility. i need to concentrate on myself. yoga seems intresting but i said it earlier to. no pain no gain. i'll tell the counselor about it.

Forum Timezone: UTC -8
Most Users Ever Online: 247
Currently Online:
44
Guest(s)
Currently Browsing this Page:
1 Guest(s)
Top Posters:
onedaythiswillpass: 1134
zarathustra: 562
StronginHim77: 453
free: 433
2013ways: 431
curious64: 408
Member Stats:
Guest Posters: 49
Members: 110907
Moderators: 5
Admins: 3
Forum Stats:
Groups: 8
Forums: 74
Topics: 38534
Posts: 714189
Newest Members:
819Zeed, odin83, sendlv, ViolentFighterBrownCaveman, kbrfDazy, traceyob69
Moderators: arochaIB: 1, devadmin: 9, Tincho: 0, Donn Gruta: 0, Germain Palacios: 0
Administrators: admin: 21, ShiningLight: 572, emily430: 29

Copyright © 2019 MH Sub I, LLC. All rights reserved. Terms of Use | Privacy Policy | Cookie Policy | Health Disclaimer